Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle pain - Ouch...... I hurt all the time
May 13, 2009

I was diagnosed in May 2005, at that time my cd4 was 13 and my VL was off the chart. I was put on Kaletra (Lopinavir/Ritonavir 200mg/50mg) 2 tablets, twice daily and Truvada (Emtricitabine/Tenofovir 200mg/300mg) 1 tablet once a day. No side effects, cd4 stable in the 400 range and the VL undectable. In December 2007 I was put on Gemfibrozil 600 MG due to high LDL and Triglycerides, both are now in the reasonable range.

Over the last year I have been having muscle pain all over, from head to toe. Most notable from lower back, buttocks and legs. I am treated though the VA healthcare system, while free, I am not 100% confident in the PA that I am relegated to for treatment. I don't get much in the way of answers to my concern and don't want drugs for pain management.

What say you?

Response from Dr. Henry

Pain is a common complaint even in the general population and often a challenge to determine the exact cause and find an effective safe treatment. That being said I would be concerned whether you are having some form of muscle irritation from the gemfibrozil or another condition or medication. Besides a thorough clinical evaluation blood tests for muscle enzymes or general inflammation might be useful. Sometimes a muscle biopsy is needed if the pain is determined to be some form of myopathy (involving the muscle tissue). KH



Previous
Newbie with peripheral neuropathy after only 4 months being poz
Next
yellow skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement